zbMATH — the first resource for mathematics

Exponential stability of artificial neural networks with distributed delays and large impulses. (English) Zbl 1154.34042
The authors deal with an equation for an artificial neural network subject to delays and impulse effects. Both delays and impulses can be destabilizing factors of the system. In the first part of the paper, the authors state several results on the existence and uniqueness of the equilibrium state. In the second part of the paper, exponential stability of the equilibrium is investigated. The initial equation is conveniently modified to a new impulsive delayed equation for which is enough to establish the global exponential stability of the trivial equilibrium.
In each part of the article the authors bring out important improvements to the theory of impulsive delayed equations. We mention the contributions concerning the exponential stability of the equilibrium. The authors employ the method of Lyapunov functions combined with the technique of Halanay inequalities and obtain good sufficient conditions governing the network parameters and the magnitude of the impulses. Unlike other results, the magnitude of an impulse is allowed to be exponentially proportional to the size of the corresponding inter-impulse interval, for instance. Some computer simulations are presented.

34K45 Functional-differential equations with impulses
34K20 Stability theory of functional-differential equations
92B20 Neural networks for/in biological studies, artificial life and related topics
Full Text: DOI
[1] Akça, H.; Alassar, R.; Covachev, V.; Covacheva, Z., Discrete counterparts of continuous-time additive Hopfield-type neural networks with impulses, Dyn. syst. appl., 13, 77-92, (2004) · Zbl 1058.34007
[2] Akça, H.; Alassar, R.; Covachev, V.; Covacheva, Z.; Al-Zahrani, E., Continuous-time additive Hopfield-type neural networks with impulses, J. math. anal. appl., 290, 436-451, (2004) · Zbl 1057.68083
[3] Cao, J., New results concerning exponential stability and periodic solutions of delayed cellular neural networks, Phys. lett. A, 307, 2-3, 136-147, (2003) · Zbl 1006.68107
[4] Chen, Z.; Ruan, J., Global stability analysis of impulsive cohen – grossberg neural networks with delay, Phys. lett. A, 345, 101-111, (2005) · Zbl 1345.92012
[5] Forti, M.; Tesi, A., New conditions for global stability of neural networks with application to linear and quadratic programming problems, IEEE trans. circuits syst. I: fund. theor. appl., 42, 354-366, (1995) · Zbl 0849.68105
[6] Guan, Z.H.; Chen, G., On delayed impulsive Hopfield neural networks, Neural networks, 12, 273-280, (1999)
[7] Gopalsamy, K., Stability of artificial neural networks with impulses, Appl. math. comput., 154, 783-813, (2004) · Zbl 1058.34008
[8] Gopalsamy, K., Stability and oscillations in delay differential equations of population dynamics, (1992), Kluwer Academic Press The Netherlands · Zbl 0752.34039
[9] Li, Y.; Xing, W.; Lu, L., Existence and global exponential stability of periodic solution of a class of neural networks with impulses, Chaos solitons fractals, 27, 437-445, (2006) · Zbl 1084.68103
[10] Li, Y., Global exponential stability of BAM neural networks with delays and impulses, Chaos solitons fractals, 24, 279-285, (2005) · Zbl 1099.68085
[11] Li, Y.; Lu, L., Global exponential stability and existence of periodic solution of Hopfield-type neural networks with impulses, Phys. lett. A, 333, 62-71, (2004) · Zbl 1123.34303
[12] Liu, X.; Teo, K.L.; Xu, B., Exponential stability of impulsive high-order Hopfield-type neural networks with time-varying delays, IEEE trans. neural networks, 16, 1329-1339, (2005)
[13] Lou, X.Y.; Cui, B.T., Global asymptotic stability of delay BAM neural networks with impulses, Chaos solitons fractals, 29, 1023-1031, (2006) · Zbl 1142.34376
[14] Mohamad, S., Exponential stability in Hopfield-type neural networks with impulses, Chaos solitons fractals, 32, 456-467, (2007) · Zbl 1143.34031
[15] Mohamad, S.; Gopalsamy, K., Continuous and discrete halanay-type inequalities, Bull. austral. math. soc., 61, 371-385, (2000) · Zbl 0958.34008
[16] Stamov, G.T., Impulsive cellular neural networks and almost periodicity, Proc. jpn. acad., 80, 198-203, (2004) · Zbl 1078.34511
[17] Wang, Y.; Xiong, W.; Zhou, Q.; Xiao, B.; Yu, Y., Global exponential stability of cellular neural networks with continuously distributed delays and impulses, Phys. lett. A, 350, 89-95, (2006) · Zbl 1195.34064
[18] Xu, D.; Yang, Z., Impulsive delay differential inequality and stability of neural networks, J. math. anal. appl., 305, 107-120, (2005) · Zbl 1091.34046
[19] Yang, X.; Liao, X.; Evans, D.J.; Tang, Y., Existence and stability of periodic solution in impulsive Hopfield neural networks with finite distributed delays, Phys. lett. A, 343, 108-116, (2005) · Zbl 1184.34080
[20] Yang, Z.; Xu, D., Existence and exponential stability of periodic solution for impulsive delay differential equations and applications, Nonlinear anal., 64, 130-145, (2006) · Zbl 1092.34034
[21] Zhang, Y.; Sun, J., Stability of impulsive neural networks with time delays, Phys. lett. A, 348, 44-50, (2005) · Zbl 1195.93122
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.